MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DUAL MOBILITY LINER 44/58; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DUAL MOBILITY LINER 44/58; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71358206
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Medical device site infection (4845)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a left tha re-revision surgery was performed on the (b)(6) 2024, the patient complaint of pain.On the (b)(6) 2024 the patient underwent a hip aspiration procedure which diagnosed the patient with infection and inflammatory reaction to the prosthetic hip.The patient was treated with antibiotics and pain medication which did not resolve the issue.The patient underwent a i&d revision in which the liner was also exchanged.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Additional information: b7: other relevant history, including preexisting medical conditions.H3,h6: the or3o dual mobility liner 44/58 was returned and evaluated.A visual inspection finds severe gouging of the outer shell, all identification is clear and legible.A clamp and cut braided wire were also returned.The clinical/medical investigation concluded that, the patient¿s extensive left hip history, relatively recent 2nd-stage revision history secondary to prosthetic joint infection within 4 months of the aspirate diagnosis of ¿infection and inflammatory reaction to the internal hip prosthesis¿ suggests incomplete eradication of the initial infection; however, this cannot be definitively concluded based on the information provided within the electronic case report form.The patient impact includes the pain, diagnostic aspirations, ¿infection¿inflammatory reaction¿, unplanned emergency room visit, incision and drainage and liner revision with discontinuation from the study.The current patient status is unknown; however, a transient post-surgical restorative phase along with antibiotic therapy would be anticipated.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the redapt modular shell 58mm and redapt slvls mono stem 240mm sz 15 so, a review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.For the rest of the devices, a review of complaint history revealed similar events for the listed part numbers over the previous 12 months, but no similar events for the batches based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed that infection, both early, post-operative superficial and early, post-operative deep wound infection and late periprosthetic infection has been identified as a potential complication associated with total hip arthroplasty surgery, primary or revision.Additionally, the warnings and precautions highlights that the patient should be advised to report any pain and unusual incidences.Position changes in the components may compromise the durability of the implants.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OR3O DUAL MOBILITY LINER 44/58
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21067096
Report Number1020279-2025-00029
Device Sequence Number8372351
Product Code LPH
UDI-Device Identifier00885556712276
UDI-Public885556712276
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71358206
Device Lot Number24BM02972
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71342804 / LOT: 23MM05607; PN: 71352358 / LOT: 23KM04135; PN: 71354704 / LOT: 17BTM0080E; PN: 71358219 / LOT: A2325703
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale
Patient Weight89 KG